Alert archive / Kansas / Heat Advisories in 2012
Heat Advisory 3, NWS Dodge City, KS
NWS Dodge City, KS issued this heat advisory at Jun 24, 2012, 4:03 PM CDT for Ellis County, Trego County, Kansas. It took effect at Jun 25, 2012, 2:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2012, 4:03 PM CDT (21:03 UTC)
- In effect from
- Jun 25, 2012, 2:00 PM CDT
- Expired
- Jun 25, 2012, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 132 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3441 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
823 WWUS73 KDDC 242103 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 403 PM CDT SUN JUN 24 2012 ...VERY HOT TEMPERATURES ARE EXPECTED AGAIN MONDAY AFTERNOON... .TEMPERATURES WILL CLIMB INTO THE 107 TO 112 DEGREE RANGE ACROSS PORTIONS OF WEST CENTRAL AND NORTH CENTRAL KANSAS AGAIN MONDAY AFTERNOON. RELATIVE HUMIDITIES WILL DROP INTO THE 15 TO 20 PERCENT RANGE DURING THE HOTTEST PART OF THE DAY. EVEN WITH THELOW RELATIVE HUMIDITIES...HEAT INDEX VALUES WILL REACH 105 FOR A FEW HOURS. KSZ030-031-250515- /O.NEW.KDDC.HT.Y.0003.120625T1900Z-120626T0100Z/ /O.CON.KDDC.HT.Y.0002.000000T0000Z-120625T0200Z/ TREGO-ELLIS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS 403 PM CDT SUN JUN 24 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 2 PM TO 8 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 8 PM CDT MONDAY. * HEAT INDICES...VALUES OF AROUND 105 * IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE ACTIVITIES. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
4 follow-up statements
044 WWUS73 KDDC 250204 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 904 PM CDT SUN JUN 24 2012 ...VERY HOT TEMPERATURES ARE EXPECTED AGAIN MONDAY AFTERNOON... .TEMPERATURES WILL CLIMB INTO THE 107 TO 112 DEGREE RANGE ACROSS PORTIONS OF WEST CENTRAL AND NORTH CENTRAL KANSAS AGAIN MONDAY AFTERNOON. RELATIVE HUMIDITIES WILL DROP INTO THE 15 TO 20 PERCENT RANGE DURING THE HOTTEST PART OF THE DAY. EVEN WITH THE LOW RELATIVE HUMIDITIES...HEAT INDEX VALUES WILL REACH 105 FOR A FEW HOURS. KSZ030-031-251100- /O.EXP.KDDC.HT.Y.0002.000000T0000Z-120625T0200Z/ /O.CON.KDDC.HT.Y.0003.120625T1900Z-120626T0100Z/ TREGO-ELLIS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS 904 PM CDT SUN JUN 24 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 8 PM CDT MONDAY... ...HEAT ADVISORY HAS EXPIRED... * HEAT INDICES...VALUES OF AROUND 105 * IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE ACTIVITIES. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
800 WWUS73 KDDC 250953 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 453 AM CDT MON JUN 25 2012 ...VERY HOT TEMPERATURES ARE EXPECTED AGAIN THIS AFTERNOON... .TEMPERATURES WILL CLIMB INTO THE 107 TO 112 DEGREE RANGE ACROSS PORTIONS OF WEST CENTRAL AND NORTH CENTRAL KANSAS AGAIN THIS AFTERNOON. RELATIVE HUMIDITIES WILL DROP INTO THE 15 TO 20 PERCENT RANGE DURING THE HOTTEST PART OF THE DAY. EVEN WITH THE LOW RELATIVE HUMIDITIES...HEAT INDEX VALUES WILL REACH 105 FOR A FEW HOURS. KSZ030-031-251800- /O.CON.KDDC.HT.Y.0003.120625T1900Z-120626T0100Z/ TREGO-ELLIS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS 453 AM CDT MON JUN 25 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * HEAT INDICES...VALUES OF AROUND 105 * IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE ACTIVITIES. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
396 WWUS73 KDDC 251732 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1232 PM CDT MON JUN 25 2012 ...VERY HOT TEMPERATURES WILL CONTINUE THROUGH EARLY EVENING... .TEMPERATURES WILL PEAK INTO THE 107 TO 112 DEGREE RANGE ACROSS PORTIONS OF WEST CENTRAL AND NORTH CENTRAL KANSAS AGAIN THIS AFTERNOON. RELATIVE HUMIDITIES WILL DROP INTO THE 15 TO 20 PERCENT RANGE DURING THE HOTTEST PART OF THE DAY. EVEN WITH THE LOW RELATIVE HUMIDITIES...HEAT INDEX VALUES WILL REACH 105 FOR A FEW HOURS. KSZ030-031-260100- /O.CON.KDDC.HT.Y.0003.120625T1900Z-120626T0100Z/ TREGO-ELLIS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS 1232 PM CDT MON JUN 25 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * HEAT INDICES...VALUES OF AROUND 105 * IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE ACTIVITIES. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
820 WWUS73 KDDC 251803 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 103 PM CDT MON JUN 25 2012 ...VERY HOT TEMPERATURES WILL CONTINUE THROUGH EARLY EVENING AND THEN AGAIN THROUGH TUESDAY AFTERNOON... .TEMPERATURES WILL PEAK INTO THE 107 TO 112 DEGREE RANGE ACROSS PORTIONS OF WEST CENTRAL AND NORTH CENTRAL KANSAS AGAIN THIS AFTERNOON. RELATIVE HUMIDITIES WILL DROP INTO THE 10 TO 20 PERCENT RANGE DURING THE HOTTEST PART OF THE DAY. EVEN WITH THE LOW RELATIVE HUMIDITIES...HEAT INDEX VALUES WILL REACH 105 FOR A FEW HOURS. KSZ030-031-260100- /O.NEW.KDDC.HT.Y.0004.120626T1800Z-120627T0200Z/ /O.CON.KDDC.HT.Y.0003.120625T1900Z-120626T0100Z/ TREGO-ELLIS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS 103 PM CDT MON JUN 25 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT TUESDAY. * HEAT INDICES...VALUES OF AROUND 105 * IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE ACTIVITIES. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this heat advisory went out at Jun 24, 3:58 PM CDT, 5 minutes earlier.
Area forecast discussion, Jun 24, 3:58 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 358 PM CDT SUN JUN 24 2012 ...UPDATED FOR LONG TERM DISCUSSION... .SYNOPSIS... ISSUED AT 1203 PM CDT SUN JUN 24 2012 SUBTROPICAL HIGH PRESSURE WAS FIRMLY ENTRENCHED OVER THE CENTRAL UNITED STATES THIS MORNING. AT 12Z THE H5 UPPER ANTICYCLONE WAS CENTERED IN WEST CENTRAL KANSAS NORTHWEST OF DODGE CITY. A DEEP UPPER LEVEL TROUGH WAS CENTERED OFF THE NORTHWEST COAST NEAR 130W/43N WITH VERY COLD TEMPERATURES ALOFT (-25C AT UIL). A LONG WAVE TROUGH ALSO WAS ANCHORED OVER THE EASTERN UNITED STATES NEAR 85W, AND A LOBE OF THE POLAR VORTEX WAS CENTERED NEAR THE NORTH SHORE OF HUDSON BAY. AN UPPER LEVEL TROUGH NEAR LAKE SUPERIOR WAS DROPPING SOUTHWARD INTO THE EASTERN UNITED STATES LONG WAVE TROUGH, AND A SECOND UPPER LEVEL TROUGH WAS EVIDENT ON SATELLITE IMAGERY IN NORTHWESTERN ONTARIO. EXCEPTIONALLY WARM AIR AT H7 COVERED A LARGE PART OF THE CENTRAL UNITED STATES. H7 TEMPERATURES AT 12Z PEAKED AT +20C IN DENVER WITH A LARGE AREA FROM WESTERN WYOMING TO NORTHWESTERN OKLAHOMA ABOVE 18C. THE AREA COVERED BY H7 TEMPERATURES ABOVE +10 WAS ANOMALOUSLY LARGE EVEN FOR SUMMER AND EXTENDED FROM THE MISSISSIPPI VALLEY TO SOUTHERN ALBERTA. THE ELEVATED MIXED LAYER (EML) HAD SPREAD EASTWARD DURING THE LAST 24 HOURS, AND THE EDGE OF EML EXTENDED FROM SOUTHWEST MINNESOTA TO WESTERN ILLINOIS. TEMPERATURES AT H8 WERE FOUR TO SIX DEGREES WARMER IN KANSAS THAN VALUES OBSERVED SATURDAY MORNING. THE FRONTAL BOUNDARY THAT WAS OVER NORTHERN KANSAS SATURDAY MORNING HAD LIFTED NORTH INTO NORTHERN NEBRASKA, AND TEMPERATURES AT NORTH PLATTE AND OMAHA WERE MORE THAN 10C HIGHER THAN OBSERVATIONS SATURDAY MORNING. CONSIDERABLE SUBSIDENCE WAS EVIDENT IN SOUNDINGS AT DDC AND LBF BELOW H7 AS EVIDENCED BY LOWERING OF THE TEMPERATURE INVERSION AND SUBSTANTIAL DRYING ABOVE THE SURFACE. AT THE SURFACE, A THERMAL CYCLONE WAS CENTERED IN NORTHWEST KANSAS AT 14Z WITH A STATIONARY FRONT EXTENDING FROM THE CYCLONE CENTER TO NEAR OMAHA. A SHALLOW MOIST LAYER NORTH OF THE BOUNDARY SUPPORTED DEVELOPMENT OF STRATUS AND SOME FOG IN NEBRASKA. THE CENTRAL PRESSURE IN THE NEARLY STATIONARY CYCLONE WAS ALMOST 5 MB HIGHER THAN YESTERDAY, RESULTING IN A WEAKER PRESSURE GRADIENT ACROSS WESTERN KANSAS. DEWPOINTS WERE IN THE 30S IN EASTERN COLORADO INCREASING EASTWARD TO THE MID 60S IN EASTERN KANSAS. && .SHORT TERM...(THIS EVENING THROUGH TOMORROW) ISSUED AT 348 PM CDT SUN JUN 24 2012 THE BIGGEST CHALLENGE IN THE SHORT TERM IS FORECASTING TEMPERATURES UNDER THE PERSISTENT UPPER LEVEL SUBTROPICAL HIGH PRESSURE SYSTEM THAT IS FIRMLY ENTRENCHED IN THE CENTRAL UNITED STATES. THERE WILL BE ONLY SUBTLE CHANGES IN METEOROLOGICAL ENVIRONMENT IN WESTERN KANSAS THROUGH THE FIRST PART OF THE WEEK, AND LITTLE CHANGE IN TEMPERATURE EXTREMES IS EXPECTED. SUBSIDENCE UNDER THE SUBTROPICAL ANTICYCLONE CONTINUES, AND THE BASE OF THE ELEVATED MIXED LAYER WAS NEAR H8 ON SOUNDINGS THIS MORNING. THE MODELS SUGGEST LITTLE CHANGE IN THE TEMPERATURE AND MOISTURE PROFILE MONDAY. LOWS TONIGHT WILL BE HIGHLY DEPENDENT ON LOCAL EFFECTS WITH RELATIVELY LIGHT WINDS AND DRY AIR THROUGHOUT THE TROPOSPHERE AND MOST LIKELY WILL VARY FROM THE UPPER 60S TO THE LOWER 70S. IF THE WINDS GO CALM, THE TEMPERATURE COULD DROP BELOW EXPECTATIONS. THERE MAY BE SOME CUMULUS CLOUDS ALONG THE STATIONARY FRONT NEAR THE NEBRASKA BORDER LATE THIS AFTERNOON, BUT ANY UPDRAFT THAT RISES THROUGH THE EXTREMELY HOT, DRY MID LEVEL AIR MASS WILL NOT SURVIVE FOR LONG BEFORE BEING KILLED BY MIXING. AN UPPER LEVEL TROUGH DROPPING SOUTHWARD THROUGH ONTARIO THIS AFTERNOON WILL CONTINUE TO DIG INTO THE LONG WAVE TROUGH IN THE EASTERN UNITED STATES, AND A COOL ANTICYCLONE WILL BUILD INTO THE UPPER MIDWEST TONIGHT AND MONDAY. THE WEST EDGE OF THE COOLER AIR WILL OOZE INTO NORTHEAST KANSAS TONIGHT AND MONDAY BUT WILL REMAIN EAST OF HAYS. THE DEEP UPPER LEVEL TROUGH NEAR 130W WILL BEGIN TO APPROACH THE PACIFIC NORTHWEST COAST MONDAY, AND FLOW ALOFT WILL INCREASE ACROSS THE NORTHERN ROCKIES. PRESSURES WILL FALL IN THE LEE OF THE NORTHERN ROCKIES MONDAY, AND LOW LEVEL WINDS IN WESTERN KANSAS WILL BACK TO THE SOUTH-SOUTHEAST MONDAY AFTERNOON. TEMPERATURES AT H7 ARE FORECAST BY THE MODELS TO DECREASE ABOUT A DEGREE C MONDAY AFTERNOON AS THE CENTER OF THE SUBTROPICAL ANTICYCLONE SHIFTS TOWARD CENTRAL KANSAS. AS A RESULT OF LESS DOWNSLOPE FLOW AND SLIGHTLY COOLER TEMPERATURES NEAR THE TOP OF THE DEEP BOUNDARY LAYER MONDAY AFTERNOON, SURFACE TEMPERATURES MAY BE A DEGREE OR TWO LOWER THAN VALUES OBSERVED TODAY. HEAT INDEX VALUES WILL BE NEAR 105 AGAIN MONDAY, ESPECIALLY IN THE REGION OF HOTTEST TEMPERATURES NEAR INTERSTATE 70. THE DEWPOINT AT HAYS HAS BEEN SLOW TO MIX OUT, POSSIBLY DUE TO EVAPOTRANSPIRATION FROM VEGETATION THAT RECEIVED SIGNIFICANT RAINFALL IN RUSH AND SOUTHEAST ELLIS COUNTIES IN LATE MAY. ASSUMING THAT THE DEW POINT REMAINS SLIGHTLY ELEVATED ON MONDAY, CONTINUING THE HEAT ADVISORY INTO MONDAY SEEMS ADVISABLE. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 356 PM CDT SUN JUN 24 2012 THE GENERAL THEME THROUGH FRIDAY AND SATURDAY WILL BE THE PERSISTENCE OF UPPER-LEVEL RIDGING ACROSS THE CENTRAL AND SOUTHERN PLAINS, ALTHOUGH THERE WILL BE SOME CHANGES IN ORIENTATION OF THE RIDGE AXIS DURING THE WEEK. THE UPPER RIDGE WILL FLATTEN OUT BY TUESDAY AND WEDNESDAY AS A STRONG SHORTWAVE TROUGH MOVES ACROSS THE NORTHERN ROCKIES AND INTO CANADA, WITH ENHANCED LEE TROUGHING ALONG THE CENTRAL HIGH PLAINS. HIGH TEMPERATURES IN THE 105 TO 110F RANGE WILL PERSIST TUESDAY AND WEDNESDAY. LOW TEMPERATURES WILL GENERALLY BE IN THE LOWER TO MID 70S, WITH THE COOLEST TEMPERATURES IN FAR WESTERN KANSAS. IT WILL BE FAIRLY BREEZY DURING THE AFTERNOONS, ESPECIALLY GIVEN THE LEE TROUGHING. EVEN THOUGH 500MB HEIGHTS WILL BE LOWERING SLIGHTLY IN THE RIDGE POSITION DURING THE WEDNESDAY TO FRIDAY TIME FRAME, THE RIDGE AXIS WILL GRADUALLY BECOME ELONGATED IN AN EAST-WEST FASHION, WITH THE SOUTHERN EDGE OF THE WESTERLIES EXTENDING DOWN INTO NORTHWEST KANSAS. IT NOW LOOKS LIKE THE REMNANTS OF DEBBY WILL STAY WELL TO THE EAST AND NOT AFFECT OUR WEATHER AT ALL. MID-LEVEL DOWNSLOPE FLOW WILL PERSIST ACROSS THE ROCKIES ALONG AND NORTH OF THE UPPER-LEVEL RIDGE AXIS. ON A DAILY BASIS, THIS WARM AIR AT 700MB WILL MIX TO THE SURFACE ACROSS THE HIGH PLAINS, RESULTING IN VERY HOT AND DRY SURFACE CONDITIONS. HIGH TEMPERATURES WILL STAY BETWEEN 104 AND 110F INTO FRIDAY. OVERNIGHT LOWS SHOULD BE ABLE TO FALL TO NEAR 70F IN FAR WESTERN KANSAS EACH NIGHT SINCE WINDS ARE EXPECTED TO BE FAIRLY LIGHT (10 KTS OR LESS) ALONG WITH LOW DEWPOINTS. SLIGHTLY WARMER LOWS IN THE MID 70S CAN BE EXPECTED IN CENTRAL KANSAS. SOME WEAKENING IN THE UPPER-LEVEL RIDGE IS PROGGED BY THE MODELS BY SATURDAY ALONG WITH A POSSIBLE BACK-DOOR COLD FRONT ADVANCING INTO WESTERN KANSAS FROM THE NORTHEAST. SO HIGH TEMPERATURES COULD TEMPORARILY FALL INTO THE UPPER 90S TO 100F ALONG THE INTERSTATE 70 CORRIDOR, WITH 100-105 READINGS NEAR THE OKLAHOMA STATE LINE. THE ECMWF SHOWS THE UPPER-LEVEL RIDGE STRENGTHENING AGAIN ACROSS THE CENTRAL PLAINS BY THE JULY 2-3 TIME FRAME, RESULTING IN VERY HOT MAXIMUM TEMPERATURES ONCE AGAIN. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1203 PM CDT SUN JUN 24 2012 VFR CONDITIONS WILL CONTINUE THROUGH MOST OF THIS WEEK IN WESTERN KANSAS. STRONG SUBTROPICAL HIGH PRESSURE WILL REMAIN CENTERED OVER WESTERN KANSAS THROUGH MONDAY AFTERNOON WITH WEAK SUBSIDENCE THROUGH A DEEP LAYER OF THE ATMOSPHERE. SKIES WILL REMAIN CLEAR EXCEPT FOR AREAS OF THIN SMOKE FROM THE FIRES IN THE ROCKY MOUNTAINS. A SURFACE LOW CENTERED IN NORTHWEST KANSAS WILL REMAIN NEARLY STATIONARY, AND A STATIONARY FRONT WILL EXTEND EASTWARD NEAR THE KANSAS/NEBRASKA BORDER. WITH STRONG AFTERNOON HEATING, CUMULUS CLOUDS WITH BASES AOA 080 MAY FORM ALONG THE STATIONARY FRONT. A COLD FRONT WILL DROP SOUTHWARD ACROSS THE UPPER MIDWEST TONIGHT AND MONDAY, AND A WEAK BACK DOOR FRONT WILL MOVE INTO EASTERN KANSAS MONDAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 106 71 108 / 0 0 0 0 GCK 70 106 71 109 / 0 0 0 0 EHA 67 104 70 105 / 0 0 0 0 LBL 68 106 70 106 / 0 0 0 0 HYS 70 109 71 110 / 0 0 0 0 P28 72 103 71 105 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ030-031. HEAT ADVISORY FROM 2 PM TO 9 PM CDT MONDAY FOR KSZ030-031. && SYNOPSIS...RUTHI SHORT TERM...RUTHI LONG TERM...FINCH AVIATION...RUTHI
Hazardous weather outlook, Jun 24, 4:43 AM CDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 443 AM CDT SUN JUN 24 2012 KSZ030-031-250945- TREGO-ELLIS- 443 AM CDT SUN JUN 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. PLEASE SEE THE WEATHER MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE LATE IN THE WEEK. HOWEVER, IT IS TOO SOON TO DETERMINE WHETHER SEVERE WEATHER IS EXPECTED. REGARDLESS, ANY THUNDERSTORM IS CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ043>046-061>066-074>081-084>090-250945- SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE- STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT- MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 443 AM CDT SUN JUN 24 2012 /343 AM MDT SUN JUN 24 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE LATE IN THE WEEK. HOWEVER, IT IS TOO SOON TO DETERMINE WHETHER SEVERE WEATHER IS EXPECTED. REGARDLESS, ANY THUNDERSTORM IS CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 32
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:51 AM CDT | Heat Advisory | DDC | Ellis, Trego | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.